Alert archive / New Mexico / Red Flag Warnings in 2020

Red Flag Warning 30, NWS Albuquerque, NM

June 27, 2020

NWS Albuquerque, NM issued this red flag warning at Jun 27, 2020, 1:50 AM MDT. It took effect at Jun 27, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2020, 1:50 AM MDT (07:50 UTC)
In effect from
Jun 27, 2020, 12:00 PM MDT
Expired
Jun 27, 2020, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

740 
WWUS85 KABQ 270750
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
150 AM MDT Sat Jun 27 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE
NORTHEAST HIGHLANDS AND SANDIA, MANZANO AND GALLINAS MOUNTAINS DUE
TO STRONG WINDS, LOW HUMIDITIES AND AN UNSTABLE AIRMASS...

.Southwest winds will increase this afternoon and will be 
combined with low humidities and high Haines to result in critical
fire weather conditions over the Northeast Highlands and Sandia, 
Manzano and Gallinas Mountains. 

NMZ103-107-280200-
/O.NEW.KABQ.FW.W.0030.200627T1800Z-200628T0200Z/
Northeast Highlands-Sandia, Manzano and Gallinas Mountains-
150 AM MDT Sat Jun 27 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon today to 8 PM MDT this
evening. 

* AREA AND TIMING...Northeast Highlands and Sandia, Manzano and
  Gallinas Mountains from midday until shortly before sunset. 

* 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to around 35
  mph. 

* RELATIVE HUMIDITY...Ranging from 9 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
2 follow-up statements
291 
WWUS85 KABQ 272053
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
253 PM MDT Sat Jun 27 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE
NORTHEAST HIGHLANDS AND SANDIA, MANZANO AND GALLINAS MOUNTAINS
DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS...

...FIRE WEATHER WATCH IN EFFECT FOR SUNDAY FOR THE NORTHWESTERN 
PLATEAU AND NORTHWESTERN HIGHLANDS DUE TO STRONG WINDS AND LOW
HUMIDITY...

.Strong southwest winds will continue this afternoon and will be 
combined with low humidities and high Haines indices over the 
Northeast Highlands and Sandia, Manzano and Gallinas Mountains.
This will keep critical fire weather conditions going through the
early evening. Strong winds and low humidity are expected to
develop over portions of northwestern and west central New Mexico
Sunday afternoon, potentially leading to another critical fire
weather event.

NMZ103-107-280200-
/O.CON.KABQ.FW.W.0030.000000T0000Z-200628T0200Z/
Northeast Highlands-Sandia, Manzano and Gallinas Mountains-
253 PM MDT Sat Jun 27 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* AREA AND TIMING...Northeast Highlands and Sandia, Manzano and
  Gallinas Mountains through sunset. 

* 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to around 35 
  mph. 

* RELATIVE HUMIDITY...Ranging from 9 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for today.

&&

$$

NMZ101-105-280200-
/O.NEW.KABQ.FW.A.0027.200628T2000Z-200629T0200Z/
Northwest Plateau-Northwest Highlands-
253 PM MDT Sat Jun 27 2020

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Sunday afternoon through
Sunday evening. 

* AREA AND TIMING...The Northwest Plateau and Northwest Highlands
  of New Mexico Sunday afternoon through early evening.

* 20 FOOT WINDS...Sustained winds of 20 to 25 mph with occasional
  gusts of 35 mph.

* RELATIVE HUMIDITY...Dropping to 9 to 15 percent in the late
  afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Sunday.

&&

$$
912 
WWUS85 KABQ 280202
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
802 PM MDT Sat Jun 27 2020


...FIRE WEATHER WATCH IN EFFECT FOR SUNDAY FOR THE NORTHWESTERN
PLATEAU AND NORTHWESTERN HIGHLANDS DUE TO STRONG WINDS AND LOW
HUMIDITY...

.Strong winds and low relative humidity are expected to develop 
over portions of northwestern and west central New Mexico Sunday 
afternoon, potentially leading to another critical fire weather 
event.

NMZ103-107-280315-
/O.EXP.KABQ.FW.W.0030.000000T0000Z-200628T0200Z/
Northeast Highlands-Sandia, Manzano and Gallinas Mountains-
802 PM MDT Sat Jun 27 2020

...RED FLAG WARNING HAS EXPIRED...

While localized critical fire weather conditons will continue for
another hour or two, widespread critical fire weather conditions
are no longer anticipated.

$$

NMZ101-105-281200-
/O.CON.KABQ.FW.A.0027.200628T2000Z-200629T0200Z/
Northwest Plateau-Northwest Highlands-
802 PM MDT Sat Jun 27 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

* AREA AND TIMING...The Northwest Plateau and Northwest 
  Highlands of New Mexico Sunday afternoon through early 
  evening. 

* 20 FOOT WINDS...Sustained winds of 20 to 25 mph with 
  occasional gusts of 35 mph. 

* RELATIVE HUMIDITY...Dropping to 9 to 15 percent in the late 
  afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Sunday.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 26, 11:37 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 26, 11:37 PM MDT, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1137 PM MDT Fri Jun 26 2020

.AVIATION...
06Z TAF CYCLE
Weak upper low over AZ will trend winds aloft to the southwest over
NM and keep mid and high clouds streaming over the state. Sfc low to
develop over sern CO to result in s-swly wind gusts to around 35kt
aft 18Z over ne NM. Convection aft 18Z to be focused over ern and srn
NM, with potential for virga over wrn NM.

&&

.PREV DISCUSSION...330 PM MDT Fri Jun 26 2020...
.SYNOPSIS...
Showers and thunderstorms will continue to favor the central
mountain chain and eastward this afternoon. Some storms may be strong
to severe, especially in the northeast and along the Texas border.
The potential for isolated to scattered storms continues on Saturday,
favoring eastern New Mexico. Storm coverage will trend down on
Sunday, as a drier air moves into the Land of Enchantment. Winds will
ramp up on Monday and Tuesday in the presence of warm and dry air,
bringing a return to critical fire conditions. Otherwise, dry and hot
conditions will persist until moisture makes its way back into
forecast Friday.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...
Isolated to scattered showers and thunderstorms will track eastward
across the far east and southeast plains this evening. A few strong
to severe storms will be possible. Scattered to isolated showers and
thunderstorms will then return mainly to southern and eastern areas
on Saturday as a weakening upper level trough moves slowly over AZ
from the west. It will steer drier air over western areas from the
southwest, resulting in a mix of wet and dry thunderstorms during the
afternoon. Wind gusts could reach over 50 mph from virga showers and
drier variety thunderstorms. Otherwise, the risk of severe
thunderstorms will decrease compared to recent days. The high
temperature on Saturday will vary from near normal in the west to as
much as 8 degrees above normal in the east.

LONG TERM...(SUNDAY THROUGH FRIDAY)...
Shower and thunderstorm activity will trend down Sunday, as a
weakening trough traverses across NM into a regime of dry westerly
flow. As an unseasonably strong upper level low works its way
eastward through the Central Rockies, the pressure gradient will
tighten, causing a ramp up in wind speeds moving into Monday and
Tuesday. The combination of downsloping/compressional heating will
create hot temperatures across the eastern plains, with some
locations surpassing the century mark. As the trough moves to our
north, heat relief will be felt across the west. A weak backdoor
front will attempt to push down into the NE on Wednesday into
Thursday and will help moisture re-enter the domain. Meanwhile,
models show high pressure building over the Desert SW moving into
Thursday. Location and orientation of this feature will impact the
setup of a potential monsoon pattern moving into next weekend.

44/12

&&

.FIRE WEATHER...
Thunderstorms will continue marching eastward across the eastern
plains this evening.  Then, a mix of wet and dry virga showers and
thunderstorms are expected mainly across southern and eastern areas
on Saturday. A weakening upper level trough will track slowly
eastward over AZ on Saturday steering drier air into the state from
the southwest. The high temperature on Saturday will reach up to
around 8 degrees above normal across the east on Saturday, with near
normal readings in the west.  A surface trough in the lee of the
Sangre de Cristo Mountains will enable winds to get gusty enough
around Las Vegas, Clines Corners, Santa Rosa, and Conchas for
locally critical fire weather conditions on Saturday afternoon.

Fire weather concerns will continue to be elevated Sunday through
Tuesday, as a broad low pressure system digs over the great basin
causing the flow aloft to strengthen over NM. The lee trough will
also persist at the surface. Widespread critically low humidities
are expected, while high temperatures remain above normal in the
east. Locally critical fire weather conditions are expected to favor
northeast, east central, west central, and northwest areas each day.
The coverage of critical conditions may become great enough on
Monday for fire weather highlights in these areas.

A back door cold front is forecast to bring better moisture as it
dives southward through the eastern plains on Tuesday night, while
the upper level system exits northward into Canada.  This will
enable winds to weaken with a reduction of fire weather concern.

44

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jun 26, 2:41 AM MDT, 23 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
241 AM MDT Fri Jun 26 2020

NMZ201>241-271100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
241 AM MDT Fri Jun 26 2020

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Shower and thunderstorm activity will favor areas along and east of
the central mountain chain today. There is a marginal risk of severe
thunderstorms across northeast NM where large hail and damaging winds
will be possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to scattered showers and thunderstorms will continue on
Saturday primarily for areas along and east of the central mountain
chain. A few dry thunderstorms will be possible in the southwest as
well which may produce gusty winds and little rain.

Storm coverage trends down starting Sunday and continuing through
much of next week. Increasing wind speeds Sunday through Tuesday may
produce locally critical fire weather conditions across portions of
eastern and western NM.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather through the
National Weather Service Albuquerque web site at weather.gov/abq or
by calling 1.888.386.7637. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines. You can also submit storm reports and photos on
our Facebook page or via Twitter using the hashtag nmwx.

15

In the hours before

Local storm report, Jun 26, 8:40 PM MDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
840 PM MDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND GST     7 ENE TUCUMCARI         35.21N 103.61W
06/26/2020  M59 MPH          QUAY               NM   ASOS

            KTCC ASOS. RELATED TO THUNDERSTORM OUTFLOW.

&&

EVENT NUMBER ABQ202001341

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:03 PM MDTSpecial Weather StatementABQCurry27 min
Jun 26, 6:30 PM MDTSpecial Weather StatementABQCurry30 min
Jun 27, 2:53 PM MDTFire Weather WatchABQCibola, McKinley, Rio Arriba, Sandoval, San Juan11 hr
Jun 27, 4:56 PM MDTSpecial Weather StatementABQCurry34 min
Jun 27, 5:38 PM MDTSpecial Weather StatementABQCurry22 min

Nearby

Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.